New Jersey, 2011

Flooding in New Jersey, December 7 to 11, 2011

December 7 to 11, 2011 · NWS PHI · 4 events in 4 counties and zones

A protracted rain event from the daylight hours on the 6th through the early morning on the 8th culminated with heavy rain during the afternoon and evening of the 7th and caused poor drainage flooding in New Jersey. It also caused minor to locally moderate river and creek flooding in the Raritan and Passaic River Basins in northern New Jersey and minor creek and river flooding in southwest New…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A protracted rain event from the daylight hours on the 6th through the early morning on the 8th culminated with heavy rain during the afternoon and evening of the 7th and caused poor drainage flooding in New Jersey. It also caused minor to locally moderate river and creek flooding in the Raritan and Passaic River Basins in northern New Jersey and minor creek and river flooding in southwest New Jersey. Flooding in the Passaic Basin persisted into the early morning of the 11th. Event precipitation totals averaged 2 to 3 inches. The rain was caused by waves of low pressure that moved northeast along a slowly moving frontal boundary. The cold front was in central Pennsylvania on the morning of the 6th and eastern Pennsylvania on the morning of the 7th. The last wave of low pressure on this boundary, located over western North Carolina at 7 a.m. EST on the 7th intensified rapidly as the 7th progress. It was during this intensification process that rain fell at its heaviest that afternoon and evening. The low pressure system itself passed through Delaware during the early evening of the 7th and was over the Monmouth County, New Jersey coastal waters at 10 p.m. EST on the 7th. It reached Long Island, New York at 1 a.m. EST on the 8th. Shortly after the low reached Long Island, the rain ended across New Jersey.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Dec 7, 8:49 PM EST, 38 minutes earlier.

Area forecast discussion, Dec 7, 8:49 PM EST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
849 PM EST WED DEC 7 2011

.SYNOPSIS...
A COLD FRONT WILL DRIFT OFFSHORE THIS EVENING. LOW PRESSURE WILL
TRACK NORTHEASTWARD ALONG THIS FRONT AND INTENSIFY RAPIDLY AS IT
MOVES OFF THE NEW JERSEY COAST LATE THIS EVENING. THE STORM IS
EXPECTED TO MOVE TO THE NORTHERN NEW ENGLAND COAST THURSDAY
MORNING AND PASS INTO THE CANADIAN MARITIMES DURING THURSDAY. HIGH
PRESSURE BUILDING TOWARD THE CENTRAL MID ATLANTIC LATER THURSDAY
WILL BE OVER OUR AREA THURSDAY NIGHT AND FRIDAY. A WEAK COLD FRONT
WILL MOVE THROUGH FRIDAY NIGHT INTO SATURDAY. A STRONG RIDGE OF
HIGH PRESSURE WILL SET UP FROM THE CANADIAN MARITIMES
SOUTHWESTWARD TO THE LOWER MISSISSIPPI VALLEY SUNDAY INTO
WEDNESDAY...AND CONTRAST WITH POTENTIAL LOW PRESSURE IN THE
WESTERN ATLANTIC.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
IT LOOKS LIKE THE CONVECTION POTENTIAL IS GOING BY THE BOARDS AS
THE BEST INSTABILITY APPEARS TO BE GETTING CUT OFF TO THE SOUTH.
THERE ARE SOME CONVECTIVE LOOKING LINES IN DELAWARE AND SOUTHERN
NEW JERSEY...BUT NO WIND REPORTS OUT OF THESE AREAS SO FAR.

OTHERWISE...THE BEST MID LEVEL FRONTOGENETIC FORCING IS MOVING
ACROSS EAST CENTRAL PENNSYLVANIA AT THIS TIME. THIS IS RESULTING IN
THE AREA OF MODERATE TO HEAVY RAIN THAT COVERS MUCH OF THE
FORECAST AREA. THE BACK EDGE OF THE PRECIPITATION IS STILL BACK
OVER SOUTHWEST VIRGINIA...SO THE PRECIPITATION WILL CONTINUE INTO
THE EARLY MORNING HOURS.

WHILE KMPO IS NOT SHOWING SNOW YET...THE RADAR IMAGES SUGGEST THAT
SNOW IS PROBABLY FALLING IN THE HIGHER TERRAIN OF CARBON AND MONROE
COUNTIES NOW. GIVEN THE HIGH PRECIPITABLE WATER VALUES IN THE
FRONTOGENETIC FORCING...AND AN ISOTHERMAL LAYER IN THE LOWER TO
MID LEVELS...HEAVY SNOW SHOULD COMMENCE IN THESE AREAS SHORTLY.
BECAUSE OF THIS...THERE HAS BEEN NO SUBSTANTIAL CHANGE TO THE
SNOWFALL FORECAST HERE. THE HIGHEST AMOUNTS WILL BE ACROSS THE
HIGHER TERRAIN...AS LOWER ELEVATIONS MAY BE JUST ABOVE FREEZING
FOR MOST OF THE SNOWFALL. SNOWFALL AMOUNTS COULD BE A TAD HIGH IF
THE CHANGEOVER IS DELAYED...BUT THERE IS NO REASON TO THINK THIS
NOW.

THE WINTER WEATHER ADVISORY WILL REMAIN IN PLACE AS IT IS. THE
ONLY OTHER CONCERNS FOR TONIGHT MAY BE A BIT MORE SNOW THAN WE ARE
CURRENTLY ADVERTISING FOR THE HIGHER TERRAIN OF CHESTER...AS WELL
AS UPPER BUCKS AND UPPER MONTGOMERY COUNTIES. THE COLD AIR COULD
GET INTO THE REGION JUST IN TIME FOR A CHANGE IN THE HIGHER
TERRAIN. FOR NOW...AN INCH OF SNOW WAS INSERTED INTO THESE
AREAS...AND TRENDS WILL BE MONITORED.

AS THE LOW PULLS AWAY LATER TONIGHT THE ISALLOBARIC WINDS REALLY
RAMP UP IN THE WAKE OF TREMENDOUS PRESSURE RISES. GUSTS UPWARDS OF
45 MPH CAN BE EXPECTED ACROSS THE DELMARVA ZONES CLOSER TO THE
VERY TIGHT PRESSURE GRADIENT. AS FAST AS THE LOW PULLS OUT TO SEA
TOMORROW MORNING WILL BE AS FAST AS CONDITIONS IMPROVE. SKIES WILL
RAPIDLY CLEAR AND THE PRECIPITATION WILL COME TO AN END BY
DAYBREAK.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
THE LOW PRESSURE WILL BE COMPLETELY OUT OF THE REGION BY DAYBREAK
GIVING WAKE TO A FRESH CANADIAN AIRMASS. THE NORTHWEST FLOW WITH BE
GUSTY AT TIMES TOMORROW BUT ULTIMATELY RELAXING AS THE PRESSURE
GRADIENT RELAXES. WITH THAT BEING SAID, TEMPERATURES WILL BE NEARLY
15 TO 20 DEGREES COLDER THAN ON WEDNESDAY.

CONDITIONS WILL REMAIN DRY ON THURSDAY EVEN WITH STEEP LAPSE RATES
IN PLACE, THERE IS NOT ENOUGH MOISTURE IN THE LOW AND MID-LEVELS TO
SEE ANY INSTABILITY SHOWERS.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
WITH A RIDGE OF HIGH PRESSURE EXPECTED TO PREVAIL THROUGH MOST OF
THE LONG TERM PERIOD...MORE QUIESCENT WEATHER WILL OCCUR AFTER
TONIGHTS POTENT LOW MOVES THROUGH. A WEAK FRONT IS EXPECTED FRIDAY
NIGHT INTO SATURDAY, BUT THIS DRY FEATURE WILL INCREASE THE
NORTHWEST TO NORTH FLOW SATURDAY FOR A WHILE. OTHERWISE...LOW
PRESSURE DEVELOPING OVER THE WESTERN ATLANTIC WILL CONTRAST WITH
THE RIDGE AND MAY PROVIDE INCREASED NORTHEAST WINDS AND ROUGHER
WATERS FOR OUR OCEAN ZONES...AS WELL AS HIGHER THAN NORMAL TIDES.

WITH A FAIRLY ZONAL UPPER FLOW OVER THE AREA THROUGH THE LONG TERM
PERIOD...TEMPERATURES WILL BE NEAR OR BELOW SEASONAL NORMALS. HPC
TEMPERATURES WERE ACCEPTED...WITH HIGHS FORECAST TO BE IN THE 30S
TO LOW 40S NORTH TO THE 40S TO NEAR 50 SOUTH.

&&

.AVIATION /02Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

THE SURFACE BOUNDARY STRETCHES FROM FROM JUST NORTH OF KACY
THROUGH KDOV. NORTH OF THE FRONT...CONDITIONS REMAINS IFR WITH
CEILINGS GENERALLY BELOW 1000 FEET. WHILE CEILINGS MAY OCCASIONALLY
TRY TO JUMP UP TO VFR AT TIMES...THIS SHOULD BE LIMITED AN LEAVE
ONCE THE STEADIER RAIN ARRIVES FROM NORTHEAST MARYLAND. THE LOW
LEVEL WINDS HAVE SHIFTED TO NORTH NORTHEAST...AND THE SURFACE
PRESSURE GRADIENT SHOULD INCREASES THROUGH ABOUT 0400 UTC AS
SURFACE LOW PRESSURE APPROACHES.

THE FRONT SHOULD DROP SOUTH OF THE KMIV AND KACY BEFORE 0300 UTC.
IT LOOKS LIKE THE STEADIEST RAIN STAYS NORTH OF THESE LOCATIONS...
BUT CEILINGS WILL RESULT IN IFR CONDITIONS THERE AS WELL. AFTER
0400 UTC...THE PRECIPITATION WILL START TO END FROM WEST TO EAST.
THE RAIN COULD CHANGE TO SNOW BRIEFLY BEFORE IT ENDS AT KRDG AND
KABE...WHICH COULD RESULT IN A BRIEF PERIOD OF LIFR CONDITIONS AT
THESE LOCATIONS.

AS THE SURFACE LOW MOVES NORTHEAST OF THE AREA AFTER 0600 UTC...
WINDS WILL SHIFT TO NORTHWEST AT ALL LOCATIONS. CONDITIONS SHOULD
IMPROVE FAIRLY QUICKLY AT MOST TERMINAL SITES...WITH KRDG AND KABE
POSSIBLY HOLDING ON TO MVFR CONDITIONS A BUT LONGER. THE WIND WILL
BE THE ISSUE AFTER 0600 UTC...AND FROM KPHL SOUTH AND EAST...A
PERIOD OF 35 KNOT GUSTS ARE EXPECTED THROUGH ABOUT 1000 UTC.

AFTER 1000 UTC...AS WEAK HIGH PRESSURE BUILDS TOWARD THE AREA FROM
THE LOWER OHIO VALLEY...THE GRADIENT WILL SUPPORT WIND GUSTS NEAR
23 KNOTS THROUGH EARLY AFTERNOON. LITTLE IN THE WAY OF CLOUD COVER
IS EXPECTED WITH CONVECTIVE TEMPERATURES WELL OUT OF REACH.

OUTLOOK...
VFR WEATHER WILL EXIST THURSDAY NIGHT THROUGH MONDAY. A WEAK COLD
FRONT FRIDAY NIGHT INTO SATURDAY SHOULD BE DRY BUT WILL SERVE TO
ENERGIZE THE WINDS SOMEWHAT SATURDAY. OTHERWISE EXCELLENT FLYING
CONDITIONS ARE FORECAST OVER THE WEEKEND AND INTO EARLY NEXT WEEK.

&&

.MARINE...
SMALL CRAFT CONDITIONS WILL EVENTUALLY GIVE WAY TO GALES LATER
TONIGHT. ALTHOUGH THERE IS A BREAK IN THE RAIN THIS AFTERNOON THE
PROGRESSING LOW PRESSURE WILL BEGIN TO UNDERTAKE A DEEPENING PROCESS
AS IT NEARS OUR COAST. THIS WILL GENERATE ANOTHER AREA OF ENHANCED
RAINFALL LATE TONIGHT INTO TOMORROW MORNING. THIS IS THE SAME TIME
PERIOD IN WHICH THE WINDS WILL BEGIN TO STRENGTHEN TO GALES.

AS THE LOW PULLS FURTHER TO OUR NORTHEAST TOMORROW MORNING WINDS
SWING TO THE NORTHWEST AND CONTINUE TO HOWL. LARGE PRESSURE RISES
COUPLED WITH STRONG COLD AIR ADVECTION WILL CONTINUE TO MAKE FOR
TREACHEROUS CONDITIONS ON THE SEAS. SEAS WILL FALL FROM THEIR PEAK,
AROUND 8 FEET TONIGHT, TO AROUND 3 FEET BY THURSDAY AFTERNOON. THIS
IS WHEN THE WINDS BEGIN TO RELAX AS THE PRESSURE GRADIENT LESSENS.
THERE WILL STILL BE SMALL CRAFT GUSTS THROUGH THE REMAINDER OF
THURSDAY.

FOR THURSDAY NIGHT THROUGH MONDAY, MARINE CONDITIONS ARE FORECAST
TO BE GENERALLY BELOW SMALL CRAFT ADVISORY CRITERIA. OFFSHORE
WINDS MAY INCREASE SOMEWHAT SATURDAY AFTER A WEAK COLD FRONT
PUSHES THROUGH...BUT A RIDGE OF HIGH PRESSURE WILL SET UP
THEREAFTER INTO EARLY NEXT WEEK. LOW PRESSURE DEVELOPING OVER THE
WESTERN ATLANTIC COULD CAUSE A PRESSURE GRADIENT WHICH WOULD
INCREASE NORTHEAST WINDS AND ESPECIALLY SEAS ABOVE LEVELS FORECAST
AT THIS TIME...AND POSSIBLY TO ADVISORY CRITERIA...BUT WITH LOW
CONFIDENCE, A MIDDLE ROAD APPROACH WAS TAKEN FOR NOW.

&&

.HYDROLOGY...
TO THIS POINT...ONE AND ONE-HALF TO TWO AND ONE-HALF INCHES OF
RAIN HAS FALLEN ACROSS THE WESTERN TWO THIRDS OF THE FORECAST
AREA. THE RUNOFF IS GETTING INTO THE CREEKS AND STREAMS...AND AREAL
FLOOD WARNINGS HAVE BEEN ISSUED FOR THIS. THE NEXT CONCERN IS SOME
OF THE SMALLER RIVERS...WHICH COULD GET PUSHED INTO FLOOD WITH THE
BAND OF HEAVY RAIN OVER THE AREA NOW...AND THE ONE THAT IS
PUSHING THROUGH EAST CENTRAL MARYLAND.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH UNTIL 5 AM EST THURSDAY FOR PAZ060>062-067>071.
     WINTER STORM WARNING UNTIL 4 AM EST THURSDAY FOR PAZ054-055.
     WINTER WEATHER ADVISORY UNTIL 4 AM EST THURSDAY FOR PAZ060>062.
NJ...FLOOD WATCH UNTIL 5 AM EST THURSDAY FOR NJZ001-007>010-012-013-
     015>019.
     WIND ADVISORY UNTIL 4 AM EST THURSDAY FOR NJZ020>027.
     WINTER WEATHER ADVISORY UNTIL 4 AM EST THURSDAY FOR NJZ001-007.
DE...FLOOD WATCH UNTIL 5 AM EST THURSDAY FOR DEZ001.
     WIND ADVISORY UNTIL 4 AM EST THURSDAY FOR DEZ002>004.
MD...FLOOD WATCH UNTIL 5 AM EST THURSDAY FOR MDZ008.
MARINE...GALE WARNING UNTIL 10 AM EST THURSDAY FOR ANZ430-431-450>455.

&&

SYNOPSIS...
NEAR TERM...HAYES/HEAVENER
SHORT TERM...HEAVENER
LONG TERM...
AVIATION...HAYES/HEAVENER
MARINE...HEAVENER
HYDROLOGY...HAYES
Hazardous weather outlook, Dec 7, 3:30 PM EST, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
330 PM EST WED DEC 7 2011

PAZ054-055-082030-
CARBON-MONROE-
330 PM EST WED DEC 7 2011

...WINTER STORM WARNING IN EFFECT FROM 8 PM THIS EVENING TO 4 AM EST
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ001-007-PAZ060>062-082030-
SUSSEX-WARREN-BERKS-LEHIGH-NORTHAMPTON-
330 PM EST WED DEC 7 2011

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 AM
EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND EAST
CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ008>010-012-015-PAZ067>069-082030-
MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-CHESTER-MONTGOMERY-BUCKS-
330 PM EST WED DEC 7 2011

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ001-MDZ008-NJZ013-016>019-PAZ070-071-082030-
NEW CASTLE-CECIL-WESTERN MONMOUTH-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-DELAWARE-PHILADELPHIA-
330 PM EST WED DEC 7 2011

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ014-082030-
EASTERN MONMOUTH-
330 PM EST WED DEC 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PERIODS OF HEAVY RAIN TONIGHT WILL CAUSE AREAS OF ROAD AND POOR-
DRAINAGE FLOODING. IN ADDITION...WINDS WILL GUSTS UP TO 35 MILES
AN HOUR AT TIMES TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ020>027-082030-
OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
330 PM EST WED DEC 7 2011

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 4 AM EST
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ002>004-082030-
KENT-INLAND SUSSEX-DELAWARE BEACHES-
330 PM EST WED DEC 7 2011

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 4 AM EST
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE AND SOUTHERN
DELAWARE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MDZ012-015-019-020-082030-
KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
330 PM EST WED DEC 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PERIODS OF HEAVY RAIN TONIGHT WILL CAUSE AREAS OF ROAD AND POOR-
DRAINAGE FLOODING. IN ADDITION...WINDS WILL GUSTS UP TO 35 MILES
AN HOUR AT TIMES TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ450>455-082030-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
330 PM EST WED DEC 7 2011

...GALE WARNING IN EFFECT UNTIL 10 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ430-431-082030-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
330 PM EST WED DEC 7 2011

...GALE WARNING IN EFFECT UNTIL 10 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Dec 7, 8:13 PM EST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
813 PM EST WED DEC 7 2011

PAZ054-055-080415-
CARBON-MONROE-
INCLUDING THE CITIES OF...JIM THORPE...STROUDSBURG
813 PM EST WED DEC 7 2011

...RAIN WILL CHANGE TO SNOW DURING THE MID TO LATE EVENING
HOURS...

LOOK FOR RAIN TO CHANGE TO SNOW ACROSS CARBON AND MONROE COUNTIES
BETWEEN 815 PM AND 945 PM. THE CHANGEOVER WILL OCCUR FIRST IN THE
HIGHER TERRAIN...GENERALLY ABOVE 1300 FEET...BEFORE 900 PM. THE
SNOW WILL FALL HEAVILY AT TIMES...WITH AS MUCH AS AN INCH OF SNOW
AN HOUR ACCUMULATING. THROUGH 1100 PM...2 TO 4 INCHES OF SNOW CAN
BE EXPECTED ACROSS THE HIGHER TERRAIN.

THE RAIN WILL CHANGE TO SNOW ACROSS THE LOWER TERRAIN AFTER 915
PM. SINCE TEMPERATURES WILL BE NEAR OR JUST ABOVE THE FREEZING
MARK...ACCUMULATIONS IN THESE LOCATIONS MAY BE LESS THAN 2 INCHES
THROUGH 1100 PM.

HAYES

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 flood. Local standard time, as filed.

Flood, Morris

When
December 7, 9:27 PM EST to December 11, 1:45 AM EST
Where
Morris County, Boonton to 1.11 mi ESE of Pompton Plains
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
40.900, -74.400

The Pompton River at Ryerson Road had moderate flooding and was above its 12 foot flood stage from 1049 a.m. EST on the 8th through 545 a.m. EST on the 10th. It crested at 13.71 feet at 235 a.m. EST on the 9th. Farther downstream, the Pompton River at Midwood had moderate flooding and was above its 7.5 foot flood stage from 953 a.m. EST on the 8th through 745 p.m. EST on the 10th. It crested at 9.24 feet at 540 a.m. EST on the 9th. Farther downstream, the Pompton River at Mountainview Bridge was above its 8 foot flood stage from 800 a.m. EST through 1000 a.m. EST on the 9th. It crested at 8.02 feet at 845 a.m. EST on the 9th. The Passaic River at Lincoln Park (Circle Burners) was above its 5.5 foot flood stage from 140 p.m. EST on the 9th through 330 p.m. EST on the 10th. It crested at 5.63 feet at 1100 p.m. EST on the 9th. Farther downstream, the Passaic River at Two Bridges (Passaic and Union County border) was above its 7 foot flood stage from 400 a.m. EST on the 9th through 145 a.m. EST on the 11th. It crested at 9.41 feet at 930 p.m. EST on the 9th.

The Rockaway River below the Boonton Reservoir was above its 5 foot flood stage from 1245 p.m. EST on the 8th through 715 a.m. EST on the 9th. It crested at 5.28 feet at 700 p.m. EST on the 8th. The East Ditch at Beaver Brook Road was above its 2.5 foot flood stage from 927 p.m. EST on the 7th through 240 p.m. EST on the 8th. It crested at 3.45 feet at 520 a.m. EST on the 8th. Event precipitation totals included 2.50 inches in Mine Hill Township, 2.42 inches in Denville, 2.37 inches in Parsippany, 2.34 inches in Morris Township, 2.22 inches in Florham Park, 2.17 inches in Chatham and 2.02 inches in Long Hill Township.

Flood, Somerset

When
December 7, 10:32 PM EST to December 10, 2:45 AM EST
Where
Somerset County, 0.31 mi SSW of Somerville Arpt to 1.07 mi NNW of South Bound Brook
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
40.616, -74.673

The North Branch of the Raritan River at North Branch was above its 12.3 foot flood stage from 142 a.m. EST through 555 a.m. EST on the 8th. It crested at 12.59 feet at 315 a.m. EST on the 8th. Farther downstream, the North Branch of the Raritan River at South Branch was above its 7 foot flood stage from 1032 p.m. EST on the 7th through 1213 p.m. EST on the 8th. It crested at 9.90 feet at 630 a.m. EST on the 8th. The Main Stem of the Raritan River at Manville was above its 14 foot flood stage from 752 a.m. EST through 303 p.m. EST on the 8th. It crested at 14.90 feet at 1130 a.m. EST on the 8th. Farther downstream, the Raritan River at Bound Brook was above its 28 foot flood stage from 1002 a.m. EST through 441 p.m. EST on the 8th. It crested at 28.59 feet at 130 p.m. EST.

The Millstone River at Griggstown had moderate flooding and was above its 10 foot flood stage from 1133 p.m. EST on the 7th through 245 a.m. EST on the 10th. It crested at 14.29 feet at 215 p.m. EST on the 8th. Farther downstream, the Millstone River at Blackwells Mills also had moderate flooding and was above its 9 foot flood stage from 701 a.m. EST on the 8th through 937 a.m. EST on the 9th. It crested at 10.79 at 530 p.m. EST on the 8th. The Pike Run in Belle Mead was above its 7 foot flood stage from 1146 pm. EST on the 7th through 236 a.m. EST on the 8th. It crested at 7.34 feet at 1 a.m. EST on the 8th.

Event precipitation totals included 2.60 inches in Franklin Township, 2.30 inches in Hillsborough and Bridgewater Townships, 2.27 inches in Montgomery Township and 2.23 inches in Bernards Township.

Flood, Gloucester

When
December 8, 1:45 AM EST to 11:57 AM EST
Where
Gloucester County, 1.25 mi W of Mullica Hill to 1.35 mi ESE of Swedesboro
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
39.732, -75.253

The Raccoon Creek at Swedesboro was above its 13 foot flood stage from 145 a.m. EST through 1157 a.m. EST on the 8th. It crested at 13.59 feet at 600 a.m. EST on the 8th. Event precipitation totals included 2.98 inches in Pitman, 2.83 inches in Woolwich Township and 2.66 inches in Franklin Township.

Flood, Camden

When
December 8, 3:29 AM EST to 8:01 AM EST
Where
Camden County, 0.46 mi E of Haddonfield to 0.55 mi NNE of Haddonfield
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
39.901, -75.021

The Cooper River at Haddonfield was above its 2.8 foot flood stage from 329 a.m. EST through 801 a.m. EST on the 8th. It crested at 2.92 feet at 600 a.m. EST on the 8th. Event precipitation totals included 2.43 inches in Winslow Township, 2.34 inches in Berlin Township and 1.96 inches in Merchantville.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2011Every state in 2011This day in weather historyWarnings in New Jersey, December 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 358745, 358751, 358762, 358760.